RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Nelin. Dinam.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Nelin. Dinam., 2019, Volume 15, Number 3, Pages 251–260 (Mi nd657)  

Nonlinear physics and mechanics

Dynamical Model for the Anomalous Transport of a Passive Scalar in a Reverse Barotropic Jet Flow

V. P. Reutov, G. V. Rybushkina

Institute of Applied Physics, RAS, ul. Ulyanova 46, Nizhny Novgorod, 603950 Russia

Abstract: The anomalous transport of a passive scalar at the excitation of immovable chains of wave structures with closed streamlines in a barotropic reverse jet flow is studied. The analysis is performed for a plane-parallel flow in a channel between rigid walls in the presence of the beta effect and external friction. Periodic boundary conditions are set along the channel, while nonpercolation and sticking conditions are adopted on the channel walls. The equations of a barotropic (quasi-two-dimensional) flow are solved numerically using a pseudospectral method. A reverse jet with a two-hump asymmetric velocity profile facilitating the faster transition to the complex dynamics of the Eulerian flow fields is considered. Unlike the most developed kinematic models of anomalous transport, the basic chain of structures becomes unsteady due to the birth of supplementary perturbations at saturation of barotropic instability. A regular (multiharmonic) regime of wave generation is shown to appear due to the excitation of a new flow mode. Immovable structure chains giving rise to anomalous transport are obtained in the multiharmonic and chaotic regimes. The velocity of the chains of structures was determined by watching movies made according to the computations of the streamlines. It is revealed that the onset of anomalous transport in a regular regime is possible at essentially lower supercriticality compared to the chaotic regime. Trajectories of the tracer particles containing alternations of long flights and oscillations are drawn in the chaotic regime. The time dependences of the averaged (over ensemble) displacement of the tracer particles and its variance are obtained for two basic regimes of generation with immovable chains of structures, and the corresponding exponents of the power laws are determined. Normal advection is revealed in the regular regime, while anomalous diffusion arises in both regimes and may be classified as a superdiffusion.

Keywords: barotropic reverse jet flow, chains of wave structures, dynamical chaos, anomalous advection and diffusion

Funding Agency Grant Number
Russian Foundation for Basic Research 17-05-00747
Ministry of Education and Science of the Russian Federation 0035-2014-0007
This research was supported by the Russian Foundation for Basic Research (project No. 17-05-00747). The numerical simulation was funded by the Ministry of Science and Higher Education of the Russian Federation within the State task for the Institute of Applied Physics of RAS (project No. 0035-2014-0007).


DOI: https://doi.org/10.20537/nd190304

Full text: PDF file (870 kB)
References: PDF file   HTML file

Bibliographic databases:

MSC: 76F10, 76F20, 76E30, 76F25
Received: 22.07.2019
Accepted:15.08.2019

Citation: V. P. Reutov, G. V. Rybushkina, “Dynamical Model for the Anomalous Transport of a Passive Scalar in a Reverse Barotropic Jet Flow”, Nelin. Dinam., 15:3 (2019), 251–260

Citation in format AMSBIB
\Bibitem{ReuRyb19}
\by V. P. Reutov, G. V. Rybushkina
\paper Dynamical Model for the Anomalous Transport of a Passive Scalar in a Reverse Barotropic Jet Flow
\jour Nelin. Dinam.
\yr 2019
\vol 15
\issue 3
\pages 251--260
\mathnet{http://mi.mathnet.ru/nd657}
\crossref{https://doi.org/10.20537/nd190304}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=4021367}


Linking options:
  • http://mi.mathnet.ru/eng/nd657
  • http://mi.mathnet.ru/eng/nd/v15/i3/p251

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Number of views:
    This page:15
    Full text:5
    References:1

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020